Alert archive / Arkansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 41, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 28, 2014, 6:44 PM CDT for Columbia County, Union County, Arkansas. It was in force for 61 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 28, 2014, 6:44 PM CDT (23:44 UTC)
- Expired
- Mar 28, 2014, 7:45 PM CDT
- In force
- 61 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Columbia County, AR, Union County, AR
The radar
The Shreveport radar (KSHV), 135 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 7:00 PM CDT | HAIL 1 | 8 Ne El Dorado, AR | |
| Mar 28, 7:10 PM CDT | HAIL 1.25 | 5 Sse El Dorado, AR | HALF DOLLAR SIZE HAIL FELL ON SOUTH JACKSON AVE NEAR HIGHWAY 167 SOUTH OF EL DORADO. |
| Mar 28, 7:55 PM CDT | TSTM WND DMG | Strong, AR | SEVERAL TREES AND POWER LINES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 2:35 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 11.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1548 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 5.9
The text
As transmitted, in the capitals the NWS used until 2016.
265
WUUS54 KSHV 282344
SVRSHV
ARC027-139-290045-
/O.NEW.KSHV.SV.W.0041.140328T2344Z-140329T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
644 PM CDT FRI MAR 28 2014
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
UNION COUNTY IN SOUTH CENTRAL ARKANSAS...
THIS INCLUDES THE CITIES OF...SMACKOVER...NORPHLET...EL DORADO...
COLUMBIA COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITIES OF...WALDO...MCNEIL...MAGNOLIA...
* UNTIL 745 PM CDT
* AT 640 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
EMERSON...OR 10 MILES SOUTH OF MAGNOLIA...AND MOVING EAST AT 40
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ATLANTA...VILLAGE...MOUNT HOLLY...LISBON...WESSON...CALION...
URBANA...STRONG AND LAWSON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
&&
LAT...LON 3302 9341 3340 9340 3346 9314 3345 9311
3339 9311 3338 9278 3339 9273 3336 9267
3338 9258 3337 9255 3333 9252 3333 9247
3328 9244 3330 9235 3305 9231
TIME...MOT...LOC 2344Z 260DEG 33KT 3314 9316
$$
191 follow-up statement
484
WWUS54 KSHV 290040
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
740 PM CDT FRI MAR 28 2014
ARC027-290049-
/O.CAN.KSHV.SV.W.0041.000000T0000Z-140329T0045Z/
COLUMBIA AR-
740 PM CDT FRI MAR 28 2014
...THE SEVERE THUNDERSTORM WARNING FOR COLUMBIA COUNTY IS
CANCELLED...
$$
ARC139-290045-
/O.CON.KSHV.SV.W.0041.000000T0000Z-140329T0045Z/
UNION AR-
740 PM CDT FRI MAR 28 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR UNION COUNTY...
AT 736 PM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR EL DORADO...MOVING EAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HILLSBORO...CALION...URBANA...STRONG...PIGEON HILL...LAWSON AND
AURELLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3304 9277 3325 9278 3338 9278 3339 9273
3336 9267 3338 9258 3337 9255 3333 9252
3333 9247 3328 9244 3330 9235 3305 9231
TIME...MOT...LOC 0039Z 260DEG 33KT 3323 9257
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 6:43 PM CDT, 1 minute earlier.
Area forecast discussion, Mar 28, 6:43 PM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 643 PM CDT FRI MAR 28 2014 .AVIATION... STRONG CONVECTION WILL CONTINUE TO AFFECT AREA TERMINALS THROUGH 06Z...AS A COLD FRONT MOVES ACROSS THE REGION. EXPECT WIND GUSTS OF AROUND 55-60 MPH WITH HAIL LARGER THAN A HALF INCH IN THE STRONGER STORMS. CONVECTION WILL COME TO AN END OVERNIGHT...WITH LOW CIGS EXPECTED DURING THE OVERNIGHT HOURS. SKIES WILL BEGIN TO CLEAR FROM WEST TO EAST AROUND SUNRISE...WITH GUSTY NNWLY WINDS EXPECTED DURING THE DAYLIGHT HOURS ON SATURDAY. /12/ && .PREV DISCUSSION... /ISSUED 456 PM CDT FRI MAR 28 2014/ DISCUSSION... THIS AFTERNOON A SURFACE LOW PRESSURE SYSTEM WAS MOVING INTO SOUTHERN TEXAS WITH AN INVERTED SURFACE TROUGH OF LOW PRESSURE CURVING INTO DEEP EAST TEXAS AND NORTH INTO EXTREME NORTHEAST TEXAS AND SOUTHWEST ARKANSAS. A COLD FRONT EXTENDED SOUTHWEST FROM THE NORTHEAST TEXAS ACROSS SOUTHERN ARKANSAS INTO SOUTHEAST OKLAHOMA AND DOWN ACROSS NORTH TEXAS INTO THE SURFACE LOW PRESSURE CENTER OVER SOUTH TEXAS. OUT AHEAD OF THE SURFACE LOW AND FRONTAL BOUNDARIES...THE SKIES CLEARED ALLOWING THE TEMPERATURES TO WARM INTO THE MID 70/S TO THE LOWER 80/S WHICH WILL CONTRIBUTE TO THE UNSTABLE CONDITIONS FOR THE FOUR STATE REGION. THE WARM TEMPERATURES WILL ALLOW FOR ADDITIONAL DEVELOPMENT FOR THE REST OF OUR COUNTY WARNING AREA. HAVE EXTENDED SEVERE THUNDERSTORM WATCH NUMBER 37 SOUTH TO INCLUDE OUR REMAINING COUNTIES OF DEEP EAST TEXAS AND LOUISIANA THAT WERE NOT IN THE PREVIOUS WATCH ISSUANCE'S. STRONG TO SEVERE THUNDERSTORMS NOW ONGOING OVER NORTHEAST TEXAS INTO SOUTHWEST ARKANSAS PRODUCING LARGE HAIL NEAR GOLF BALL SIZE ALONG WITH LOCALLY HEAVY RAINFALL. SEVERAL WEAK UPPER LEVEL DISTURBANCES HAVE BEEN MOVING AROUND THE BASE OF AN UPPER TROUGH TO THE WEST AND MOVING OVER THE FRONTAL BOUNDARY AND WARM SECTIONS AHEAD OF THE SURFACE BOUNDARY...HELPING THE THUNDERSTORM FORMATION. FOR THE REST OF THE AFTERNOON AND INTO THE EVENING THE UPPER TROUGH OF LOW PRESSURE OVER SOUTHWEST OKLAHOMA ACROSS NORTH TEXAS AND INTO SOUTH TEXAS WILL MOVE EAST SPREADING THE FRONTAL BOUNDARY AND SURFACE LOW EAST PROVIDING WIDESPREAD SHOWERS AND THUNDERSTORMS. LARGE HAIL IS GOING TO OCCUR FOR MANY AREAS AND PROTECTION FOR VEHICLES AND OTHER ITEMS MAY NEED TO BE ATTEMPTED UNDER COVER INTO THE EVENING. BY LATE TONIGHT THE SHOWERS AND THUNDERSTORMS WILL BE ENDING AS THE UPPER TROUGH AXIS SHIFTS EAST OF THE FORECAST AREA. RIDGING ALOFT AND ON THE SURFACE WILL MOVE INTO THE FOUR STATE REGION PROVIDING FOR A DRY PERIOD INTO THE FIRST OF NEXT WEEK WHEN ANOTHER PASSING SHORT WAVE ACROSS THE CENTRAL PLAINS SHIFTS EAST AND MAY TRAIL ENOUGH ENERGY TO PROVIDE FOR THE NORTHERN ZONES FOR A SLIGHT CHANCE OF RAIN. RAIN CHANCES WILL BE ON THE INCREASE FOR THE MIDDLE TO LATE WEEK AS A CLOSED LOW DEVELOPS OVER CALIFORNIA AND SENDS A SERIES OF UPPER DISTURBANCES THROUGH THE RESULTING SOUTHWEST FLOW TO PROVIDE SHOWERS AND THUNDERSTORMS. FOR LATE NEXT WEEK AND INTO THE WEEKEND A DRY PERIOD WILL RETURN AS RIDGING ALOFT AND ON THE SURFACE RETURN TO THE AREA. /06/ && .PRELIMINARY POINT TEMPS/POPS... SHV 53 73 45 75 49 / 60 0 0 0 0 MLU 55 71 43 73 48 / 70 0 0 0 0 DEQ 46 71 38 74 47 / 40 0 0 0 0 TXK 50 71 44 73 50 / 50 0 0 0 0 ELD 53 71 40 72 46 / 70 0 0 0 0 TYR 49 73 45 78 52 / 30 0 0 0 0 GGG 50 73 43 77 51 / 30 0 0 0 0 LFK 54 77 44 77 49 / 60 0 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 12
Hazardous weather outlook, Mar 28, 11:00 AM CDT, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1100 AM CDT FRI MAR 28 2014 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-291100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1100 AM CDT FRI MAR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA... SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP AND SPREAD ACROSS THE FOUR STATE REGION...AHEAD OF A STRONG UPPER LEVEL DISTURBANCE...THAT WILL SHIFT EAST ACROSS OKLAHOMA AND TEXAS. A VERY UNSTABLE AIR MASS WILL BE IN PLACE...WITH SEVERE THUNDERSTORMS LIKELY DEVELOPING BY MID TO LATE AFTERNOON. COLD TEMPERATURES ALOFT...WILL ADD TO THE INSTABILITY WITH LARGE HAIL THE PRIMARY THREAT...ALONG WITH DAMAGING WINDS. AN ISOLATED TORNADO CAN SPIN UP. LATE THIS AFTERNOON AND INTO THE EVENING THUNDERSTORMS WILL ORGANIZE INTO CLUSTERS AND RACE RAPIDLY EAST OUT OF THE AREA BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING ACROSS THE FOUR STATE REGION. 06
In the hours before
Local storm report, Mar 28, 5:45 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
545 PM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM TSTM WND DMG TEXARKANA 33.45N 94.02W
03/28/2014 MILLER AR TRAINED SPOTTER
TREES DOWN...POWER LINES DOWN
&&
EVENT NUMBER SHV1400139
MDVLocal storm report, Mar 28, 6:20 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
620 PM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL RUSK 31.80N 95.15W
03/28/2014 E1.00 INCH CHEROKEE TX 911 CALL CENTER
&&
EVENT NUMBER SHV1400140
MDVLocal storm report, Mar 28, 6:27 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
627 PM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM HAIL GREENWOOD 32.44N 93.97W
03/28/2014 E1.50 INCH CADDO LA TRAINED SPOTTER
PING PONG SIZE HAIL AT GREENWOOK
&&
EVENT NUMBER SHV1400141
MDVLocal storm report, Mar 28, 6:31 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
631 PM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL SHREVEPORT 32.47N 93.80W
03/28/2014 E1.00 INCH CADDO LA NWS OFFICE
1 INCH HAIL AT NWS OFFICE IN SHREVEPORT
&&
EVENT NUMBER SHV1400142
MDVLocal storm report, Mar 28, 6:37 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
637 PM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL WASKOM 32.48N 94.06W
03/28/2014 E2.75 INCH HARRISON TX TRAINED SPOTTER
BASEBALLL SIZE HAIL WAS REOPRTED IN WASKOM TX.
&&
EVENT NUMBER SHV1400143
MDVLocal storm report, Mar 28, 6:38 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
638 PM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL GREENWOOD 32.44N 93.97W
03/28/2014 E1.75 INCH CADDO LA TRAINED SPOTTER
&&
EVENT NUMBER SHV1400144
MDVThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 4:03 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Little River, Sevier | 42 min |
| Mar 28, 4:25 PM CDT | Severe Thunderstorm Warning | SHV | Union | 20 min |
| Mar 28, 4:25 PM CDT | Severe Thunderstorm Warning | SHV | Little River | 50 min |
| Mar 28, 4:43 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Little River, Nevada, Sevier | 62 min |
| Mar 28, 5:04 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Miller, Nevada | 56 min |
| Mar 28, 5:14 PM CDT | Severe Thunderstorm Warning | SHV | Miller | 46 min |
| Mar 28, 5:48 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Hempstead, Lafayette, Miller, Nevada | 57 min |
| Mar 28, 5:54 PM CDT | Severe Thunderstorm Warning | SHV | Little River | 51 min |
| Mar 28, 6:38 PM CDT | Flash Flood Warning | SHV | Hempstead, Lafayette, Little River, Miller | 2 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.